Any advice welcome

  • 8 replies
  • 162 subscribers
  • 246 views
  • Good evening everyone I’m new to this group my husband has advanced prostate cancer psa of 60 at most recent appt. Currently taking enzultamide and he’s very fatigued, loss of appetite and disoriented- just wondered if anyone has similar symptoms and any ideas on how I can help him please?
  • Hi juLes47 and a very warm welcome to the forum, though sorry to her of your husbands diagnosis, one which many on here share including me, enzalutamide like all hormone therapy HT drugs can cause side effects and your husbands are pretty typical, I too had these ones and a few others, the main reason is the sudden loss of testosterone caused by the HT treatment, your physical and to a slightly lesser extent mental health have relied on testosterone all your life and now your body doesn't have any it is struggling, but it can adjust and you can help to speed up this adjustment and by far the best way, maybe the only way is exercise, doesn't matter what, any exercise will help, walking, gardening, standing up and sitting down few times or stretching, or if  there is something he likes to do, so much the better, do what you can and try to slowly add to it and the benefit will come, the fatigue will lessen and he will feel better for it and improve his appetite and as exercise releases serotonin and dopamine in the brain, the feel good hormones, this will benefit his mental health as well, It won't happen overnight but it does work as it worked for me and most of the guys on here. juLes47 if you could share his Gleason score and TNM staging, I'm sure some of the guys with similar stats would be happy to share their experiences, best wishes to you and your husband, take care.

    Eddie xx

  • Hello  

    Another warm welcome to the online Prostate Community from me.

    Fatigue is the one side effect we all suffer from and Eddie in his post above has hit the nail on the head with his advice.

    As he also said are you able to let us have your husband's TNM and Gleason Scores please. To put these in your profile, go to the chair (top right on your home page) Then "profile" and then "edit". That would be great. Most of us have some details on our profile as it helps us help you. (You can read mine by clicking on my avatar).

    Thank you and Best wishes - Brian.

    Community Champion badge

    Macmillan Support Line - 0808 808 00 00, 7 days a week between 8am-8pm

    Strength, Courage, Faith, Hope, Defiance, VICTORY.

    I am a Macmillan volunteer.

  • Hello  .

    A warm welcome from another wife whose husband also has advanced prostate cancer, diagnosed in July 2020. He was on Enzalutamide for 18 months and experienced similar side effects. Most of the different types of hormone therapy can cause them and some suit men better than others. If the side effects are causing problems then report it as sometimes the doctor may reduce the dose for a while and then build up again to full dose. If he has only recently started taking them then it may take a little while for the body to get used to them.

    For loss of appetite I found that feeding little and often made sure that he had sufficient protein which is necessary for keeping up his strength - generally grazing throughout the day. Fatigue is the difficult one to combat and Eddie has already given you good advice.

    All the best and please come back if you have more questions.

  • Thank you so much your comments are very helpful 

    we’ve not got Gleason score or TNM so I’ll ask for it 

    many thanks x

  • You are welcome, please call me Eddie, 

  • Hi Jules47

    Good morning it's great to meet you today I am very sorry to hear about your husband's current situation.

    My journey started last June 

    Yes I am experiencing similar problems with my HT with the problems of the drop in my testosterone.

    My main problems are "Hot Flushes" which I have to use a "neck fan" daily & also "wet flannels" day and night to help cool me down.

    I also suffer with "Fatigue" which effects many of us on here. I have had these problems previously following a "Stroke" so I use similar tactics to off set these

    As being a former manager I now have to manage myself instead of other people. So I do things in small amounts making sure I have regular breaks and I listen to my body all of the time which is very important.

    I do hope that this is helpful and please let me know if there is anything else that I can help you with???

    Prostate Worrier.

  • Thank you so much 

    Relaxed️ 

  • Hi Jules47 

    No probs my friend please please come back to me if you need any further help/support???

    Prostate Worrier